Alert archive / Illinois / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this red flag warning at Apr 30, 2018, 4:35 PM CDT for 18 counties in Illinois; 5 counties in Indiana. It took effect at May 1, 2018, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2018, 4:35 PM CDT (21:35 UTC)
- In effect from
- May 1, 2018, 12:00 PM CDT
- Expired
- May 1, 2018, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
All 23 counties
Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3026 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WWUS83 KLOT 302135 RFWLOT URGENT - FIRE WEATHER MESSAGE National Weather Service Chicago IL 435 PM CDT Mon Apr 30 2018 ILZ013-014-022-023-010545- /O.NEW.KLOT.FW.W.0002.180501T1700Z-180502T0000Z/ /O.CON.KLOT.FW.W.0001.000000T0000Z-180501T0100Z/ DuPage-Cook-Will-Kankakee- 435 PM CDT Mon Apr 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTHERN ILLINOIS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT TUESDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR EASTERN ILLINOIS AND NORTHWEST INDIANA... The National Weather Service in Chicago has issued a Red Flag Warning for critical fire weather conditions, which is in effect from noon to 7 PM CDT Tuesday. Through early this evening... * Affected Area...DuPage, Cook, Will and Kankakee. * 20 Foot Winds...South 15 to 20 mph with gusts up to 25 mph. * Timing...This afternoon and early evening. * Relative Humidity...As low as 12 percent. For Tuesday afternoon and early evening... * Affected Area...DuPage, Cook, Will and Kankakee. * 20 Foot Winds...South 20 mph with gusts up to 30 mph. * Timing...This afternoon and early evening. * Relative Humidity...As low as 22 percent. * Impacts...The combination of strong winds, very low relative humidity, exceptionally dry fuels, and warm temperatures will promote extremely dangerous behavior of any fires. Any outdoor burning is strongly discouraged Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ILZ033-039-INZ001-002-010-011-019-010545- /O.NEW.KLOT.FW.W.0002.180501T1700Z-180502T0000Z/ Iroquois-Ford-Lake IN-Porter-Newton-Jasper-Benton- 435 PM CDT Mon Apr 30 2018 /535 PM EDT Mon Apr 30 2018/ ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT TUESDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR EASTERN ILLINOIS AND NORTHWEST INDIANA... The National Weather Service in Chicago has issued a Red Flag Warning for critical fire weather conditions, which is in effect from noon to 7 PM CDT Tuesday. * Affected Area...Lake IN, Porter, Newton, Jasper, Benton, Iroquois and Ford. * 20 Foot Winds...South 20 mph with gusts up to 30 mph. * Timing...This afternoon and early evening. * Relative Humidity...As low as 22 percent. * Impacts...The combination of strong winds, very low relative humidity, exceptionally dry fuels, and warm temperatures will promote extremely dangerous behavior of any fires. Any outdoor burning is strongly discouraged Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ILZ003>006-008-010>012-019>021-032-010100- /O.CON.KLOT.FW.W.0001.000000T0000Z-180501T0100Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-La Salle- Kendall-Grundy-Livingston- 435 PM CDT Mon Apr 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTHERN ILLINOIS... * Affected Area...Winnebago, Boone, McHenry, Lake IL, Ogle, Lee, DeKalb, Kane, La Salle, Kendall, Grundy and Livingston. * 20 Foot Winds...South 15 to 20 mph with gusts up to 30 mph. * Timing...This afternoon and early evening. * Relative Humidity...As low as 15 percent. * Impacts...The combination of strong winds, very low relative humidity, exceptionally dry fuels, and warm temperatures will promote extremely dangerous behavior of any fires. Any outdoor burning is strongly discouraged Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Izzi
5 follow-up statements
826 WWUS83 KLOT 010051 RFWLOT URGENT - FIRE WEATHER MESSAGE National Weather Service Chicago IL 751 PM CDT Mon Apr 30 2018 ILZ013-014-022-023-010900- /O.EXP.KLOT.FW.W.0001.000000T0000Z-180501T0100Z/ /O.CON.KLOT.FW.W.0002.180501T1700Z-180502T0000Z/ DuPage-Cook-Will-Kankakee- 751 PM CDT Mon Apr 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR EASTERN ILLINOIS AND NORTHWEST INDIANA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR MUCH OF NORTHERN ILLINOIS... * Affected Area...DuPage, Cook, Will and Kankakee. * 20 Foot Winds...South 20 mph with gusts up to 30 mph. * Timing...This afternoon and early evening. * Relative Humidity...As low as 22 percent. * Impacts...The combination of strong winds, very low relative humidity, exceptionally dry fuels, and warm temperatures will promote extremely dangerous behavior of any fires. Any outdoor burning is strongly discouraged Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ILZ003>006-008-010>012-019>021-032-010200- /O.EXP.KLOT.FW.W.0001.000000T0000Z-180501T0100Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-La Salle- Kendall-Grundy-Livingston- 751 PM CDT Mon Apr 30 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR MUCH OF NORTHERN ILLINOIS... Winds will continue to diminish and relative humidity will continue to slowly recover tonight. $$ ILZ033-039-INZ001-002-010-011-019-010900- /O.CON.KLOT.FW.W.0002.180501T1700Z-180502T0000Z/ Iroquois-Ford-Lake IN-Porter-Newton-Jasper-Benton- 751 PM CDT Mon Apr 30 2018 /851 PM EDT Mon Apr 30 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR EASTERN ILLINOIS AND NORTHWEST INDIANA... * Affected Area...Lake IN, Porter, Newton, Jasper, Benton, Iroquois and Ford. * 20 Foot Winds...South 20 mph with gusts up to 30 mph. * Timing...Tuesday afternoon and early evening. * Relative Humidity...As low as 22 percent. * Impacts...The combination of strong winds, very low relative humidity, exceptionally dry fuels, and warm temperatures will promote extremely dangerous behavior of any fires. Any outdoor burning is strongly discouraged Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
050 WWUS83 KLOT 010856 RFWLOT URGENT - FIRE WEATHER MESSAGE National Weather Service Chicago IL 356 AM CDT Tue May 1 2018 ILZ003>006-008-010>012-019>021-032-011700- /O.EXA.KLOT.FW.W.0002.180501T1700Z-180502T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-La Salle- Kendall-Grundy-Livingston- 356 AM CDT Tue May 1 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS... * Affected Area...Winnebago, Boone, McHenry, Lake IL, Ogle, Lee, DeKalb, Kane, La Salle, Kendall, Grundy and Livingston. * Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * 20 Foot Winds...South 20 mph with gusts up to 30 mph. * Timing...Tuesday afternoon and early evening. * Relative Humidity...As low as 25 percent. * Impacts...The combination of strong winds, very low relative humidity, exceptionally dry fuels, and warm temperatures will promote extremely dangerous behavior of any fires. Any outdoor burning is strongly discouraged Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ILZ013-014-022-023-033-039-INZ001-002-010-011-019-011700- /O.CON.KLOT.FW.W.0002.180501T1700Z-180502T0000Z/ DuPage-Cook-Will-Kankakee-Iroquois-Ford-Lake IN-Porter-Newton- Jasper-Benton- 356 AM CDT Tue May 1 2018 /456 AM EDT Tue May 1 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /1 PM EDT/ TODAY TO 7 PM CDT /8 PM EDT/ THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR NORTHEAST ILLINOIS AND NORTHWEST INDIANA... * Affected Area...Lake IN, Porter, Newton, Jasper, DuPage, Cook, Benton, Will, Kankakee, Iroquois and Ford. * 20 Foot Winds...South 20 mph with gusts up to 30 mph. * Timing...This afternoon and early evening. * Relative Humidity...As low as 20 to 25 percent. * Impacts...The combination of strong winds, very low relative humidity, exceptionally dry fuels, and warm temperatures will promote extremely dangerous behavior of any fires. Any outdoor burning is strongly discouraged Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
263 WWUS83 KLOT 011529 RFWLOT URGENT - FIRE WEATHER MESSAGE National Weather Service Chicago IL 1029 AM CDT Tue May 1 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 020000- /O.CON.KLOT.FW.W.0002.180501T1700Z-180502T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 1029 AM CDT Tue May 1 2018 /1129 AM EDT Tue May 1 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS, AND NORTHWEST INDIANA... * Affected Area...Lake IN, Porter, Winnebago, Boone, McHenry, Lake IL, Ogle, Lee, Newton, DeKalb, Jasper, Kane, DuPage, Cook, La Salle, Benton, Kendall, Grundy, Will, Kankakee, Livingston, Iroquois and Ford. * 20 Foot Winds...South 20 mph with gusts up to 30 mph. * Timing...This afternoon and early evening. * Relative Humidity...As low as 25 percent. * Impacts...The combination of strong winds, very low relative humidity, exceptionally dry fuels, and warm temperatures will promote extremely dangerous behavior of any fires. Any outdoor burning is strongly discouraged Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
981 WWUS83 KLOT 012013 RFWLOT URGENT - FIRE WEATHER MESSAGE National Weather Service Chicago IL 313 PM CDT Tue May 1 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 020000- /O.CON.KLOT.FW.W.0002.000000T0000Z-180502T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 313 PM CDT Tue May 1 2018 /413 PM EDT Tue May 1 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS, AND NORTHWEST INDIANA... * Affected Area...Lake IN, Porter, Winnebago, Boone, McHenry, Lake IL, Ogle, Lee, Newton, DeKalb, Jasper, Kane, DuPage, Cook, La Salle, Benton, Kendall, Grundy, Will, Kankakee, Livingston, Iroquois and Ford. * 20 Foot Winds...South to southwest 20 mph with gusts up to 30 mph. * Timing...Through early evening. * Relative Humidity...As low as 25 percent. * Impacts...The combination of strong winds, very low relative humidity, exceptionally dry fuels, and warm temperatures will promote extremely dangerous behavior of any fires. Any outdoor burning is strongly discouraged Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
733 WWUS83 KLOT 020006 RFWLOT URGENT - FIRE WEATHER MESSAGE National Weather Service Chicago IL 706 PM CDT Tue May 1 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 020115- /O.EXP.KLOT.FW.W.0002.000000T0000Z-180502T0000Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 706 PM CDT Tue May 1 2018 /806 PM EDT Tue May 1 2018/ ...RED FLAG WARNING HAS EXPIRED FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA... Gusty southwest winds will slowly diminish this evening. Relative humidity levels will slowly increase as temperatures fall through the 70s this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 2:58 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 30, 2:58 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
258 PM CDT Mon Apr 30 2018
.SHORT TERM...
255 PM CDT
Through Tuesday...
Critical fire weather conditions continue across much of the CWA
this afternoon. South winds have been gusting 20 to 25 mph, and
infrequently to 30 mph across the NW CWA, since late morning.
Meanwhile, dew points have struggled to rise through the day. RH
values across much of the area this afternoon have therefore
remained in the 15-20% range, with a few sub-15% values observed.
Gusty south winds should ease somewhat through the night, but remain
fairly steady at 10-15mph. Expect a mild spring night with lows in
the 50s under mostly clear skies.
On Tuesday, the area will remain wedged between a low pressure
trough across the central Great Plains and high pressure across the
SE states. Winds will be higher than today across the area as deeper
mixing taps into 35-40kt winds in the 800-850 mb layer. Surface
gusts in the afternoon should range from 35mph across the NW CWA
and to around 30mph across the SE CWA. Temps will also be a couple
degrees warmer than today, with highs in the low 80s across much
of the area. Though dew points will rise to around 50F by Tuesday
afternoon, elevated wildfire conditions are expected as min RH
values reach 30-35%.
Some model guidance is trying to bring residual convection from IA
into the NW CWA during the afternoon. This convection will be moving
into an increasingly unfavorable environment with a strengthening
low-level cap. However, cannot rule out that a couple decaying
storms will survive this far, so have added slight chance PoPs
for generally the NW 3-4 counties.
Kluber
&&
.LONG TERM...
255 PM CDT
Tuesday night through Monday...
A jet max and associated shortwave will shift north of the area
Tuesday night, but several fast moving waves will bring periods of
showers and thunderstorms to the region. Coverage will be lower
initially, but should ramp up during the Wednesday night through
early Friday timeframe.
The trough-ridge-trough pattern in place across the country, with
the lower Great Lakes currently in the ridge portion, will slowly
make eastward progress this weak as strong southwest flow pushes
into the ridge. As the ridge axis over our area weakens Wednesday,
increasing moisture ahead of the deep trough in the west should
allow for a little better coverage of convection Wednesday, though
we will still feel some of the ridge influence which should likely
keep coverage isolated/scattered. It also still looks quite warm
in spite of increasing clouds.
Coverage should increase Wednesday night into Friday as the
western low will eject into the plains Thursday and eventually
merge with northern jet stream energy Thursday night. Timing the
individual shortwaves will again be a challenge in this pattern.
But there does appear a signal of favored times Wednesday night
into early Thursday when the low level jet ramps up over the area,
and then again Thursday night into early Friday when the main
upper trough axis will shift through. Given the slow progression
of the deep upper low, the main severe weather threat will still
be focused to the west of the Mississippi River. We do get into
window were some isolated strong to severe storms remain possible
during this period, with locally heavy downpours also a distinct
possibility. While excessive rain does not appear to be
widespread, model QPF suggests some areas could see up to around
2" of rain by early Friday.
Cooler and dry weather will return for the weekend, though
certainly not as cool as the start to last weekend. High pressure
will dominate, with a cold front on Saturday looking mostly dry,
but it will trend our temps closer to normal Saturday and below
normal Sunday.
KMD
&&
.AVIATION...
For the 18Z TAFs...
Winds remain the focus though the forecast period. South winds
will continue to gust to around 25kts through this afternoon
before gradually easing overnight. LLWS appears likely during the
overnight hours as a low-level jet shifts from IA to northern IL.
Gusty SSW winds are expected again Tuesday under increasing mid
to upper-level clouds.
Kluber
&&
.MARINE...
255 PM CDT
Surface high pressure will remain anchored over the
southeastern United States for several days, while low pressure
organizes in lee of the Rockies. Several waves of low pressure
will pass over the northern Great Lakes through early Thursday and
maintaining breezy, though sub-gale SW winds. Strongest winds will
likely hold at 30 kt over the next few days. Eventually a cold
front will setup/stall across the lake on Thursday before shifting
south of the lake on Friday. West winds to 20-25 kt early Friday
will give way to quieter conditions for the first half of the
weekend with high pressure over the lake.
KMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Red Flag Warning...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032 until 8 PM Monday.
IN...None.
LM...Small Craft Advisory...IL nearshore waters until 9 PM Monday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Apr 30, 3:50 PM CDT, 45 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Chicago/Romeoville IL 350 PM CDT Mon Apr 30 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 012015- Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane- DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston- Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton- 350 PM CDT Mon Apr 30 2018 /450 PM EDT Mon Apr 30 2018/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR North Central Illinois... Northeast Illinois AND Northwest Indiana. .DAY ONE...Tonight. WEATHER HAZARDS EXPECTED: Significant Fire Weather Risk. DISCUSSION: Windy, warm and very dry conditions will ease tonight. The combination of very low relative humidity levels and south winds gusting to 25 to 30 mph will result in a significant wildfire risk. The greatest risk is expected to be along and west of Chicago and the Interstate 55 corridor across northern Illinois, where winds will be slightly stronger. However, the risk will still be elevated across eastern portions of the outlook area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Limited Thunderstorm Risk. Elevated Fire Weather Risk. Wednesday... Limited Severe Thunderstorm Risk. Thursday... Elevated Thunderstorm Risk. Friday morning... Limited Thunderstorm Risk. DISCUSSION: Windy and dry conditions will maintain elevated fire danger concerns on Tuesday. Relative humidity values are forecast to be above 25 percent, so it will not be as dry as today, but still a day to keep and eye on for dry and windy conditions, especially across areas along and east of Interstate 55. Occasional thunderstorms are possible, especially for the mid to late work week period. A few storms could be severe across west central Illinois Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. && LMZ740>745-012015- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 350 PM CDT Mon Apr 30 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR the Illinois nearshore waters of Lake Michigan AND the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Hazardous Conditions for Small Craft through early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be periodic thunderstorm chances from late Tuesday through Thursday night. Hazardous Conditions for Small Craft are likely at times, especially Tuesday afternoon through early Wednesday. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-012015- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 350 PM CDT Mon Apr 30 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR the open waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be periodic thunderstorm chances from late Tuesday through Thursday. && KMD Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:55 PM CDT | Red Flag Warning | LOT | Boone, Cook, DeKalb, DuPage, Grundy, Kane and 10 more | 23 hr |
| Apr 30, 9:09 AM CDT | Small Craft Advisory | LOT | 12 hr |
Nearby
Red Flag Warnings in Illinois, 2018Red Flag Warnings in Indiana, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.